Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Osteoarthritis and sciatica pain with lower back pain. Taken nocro. How to manage?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
I have a question regarding my osteoarthritis and sciatia the condition has progressed to a point its difficult to move after working and the lower back pain is 9 o scale of 10 been taking Mobic and Norco for a while they no long er provide satisfactory pain relief any suggestions on what I might ask my dr for
Posted Tue, 3 Sep 2013 in Arthritis
Answered by Dr. Shoaib Khan 50 minutes later
Brief Answer:
Cortisone shots, physical therapy, braces, etc.

Detailed Answer:
Hello and welcome,

Thanks for your query.

I can understand your concern and frustration, as pain can be really troubling. As your doctor has rightly prescribed medication [NSAIDS (non-steroidal anti-inflammatory drugs) like mobic, acetaminophen and narcotics (both of which are present in norco)]. So I shall help you by listing a few other options available, which you could discuss with your doctor:
-Cortisone shots: This can reduce the pain, but the number of injections that can be given annually are limited
-Hyaluronic acid derivatives: Injection of these substances into the joint provide cushioning and reduce the friction and pressure, thus reducing pain
-Braces: Can reduce the pressure on your joints and provide relief from pain
-Physical therapy: Exercise regimens can strengthen your joints
-Surgery: As you have rated your pain a 9/10, I would have to include surgery (eg. joint replacement, bone alignment, etc.)

I hope these options help in relieving you of your pain. You could discuss these options with your doctor . Do write back to me for any further guidance. Wishing you nothing but the best.

Take care and god bless.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor